Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 24, NWS Charleston, WV

April 8, 20204 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 3:34 AM EDT for 4 counties in West Virginia; Washington County, Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 3:34 AM EDT (07:34 UTC)
Expired
Apr 8, 2020, 4:00 AM EDT
In force
26 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Washington County, OH, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 124 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 3:35 AM EDTHAIL 14 E Williamstown, OHREPORT FROM MPING: QUARTER (1.00 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 11:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

609 
WUUS51 KRLX 080734
SVRRLX
OHC167-WVC073-085-095-107-080800-
/O.NEW.KRLX.SV.W.0024.200408T0734Z-200408T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
334 AM EDT Wed Apr 8 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Central Washington County in southeastern Ohio...
  Pleasants County in northwestern West Virginia...
  Northern Ritchie County in northwestern West Virginia...
  Southwestern Tyler County in northern West Virginia...
  Northeastern Wood County in northwestern West Virginia...

* Until 400 AM EDT.

* At 333 AM EDT, a severe thunderstorm was located near Marietta,
  moving southeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Marietta, Harrisville, St. Marys, Williamstown, Pennsboro, Belmont,
  North Bend State Park, Newport, Ellenboro, Cairo, Willow Island,
  Maxwell, Schultz, Mountain, Hebron, Pike, Highland and Devola.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 185 and 186.
 Interstate 77 in Ohio between mile markers 1 and 6.
 Route 50 in West Virginia between mile markers 29 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3942 8152 3952 8141 3937 8087 3912 8099
TIME...MOT...LOC 0733Z 299DEG 53KT 3942 8137 

HAIL...1.00IN
WIND...60MPH
 
$$

25
1 follow-up statement
202 
WWUS51 KRLX 080745
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
345 AM EDT Wed Apr 8 2020

WVC107-080754-
/O.CAN.KRLX.SV.W.0024.000000T0000Z-200408T0800Z/
Wood WV-
345 AM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOOD COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved off to 
the east. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
southeastern Ohio...and northern and northwestern West Virginia.

LAT...LON 3937 8087 3912 8099 3927 8124 3928 8126
      3930 8127 3930 8129 3931 8133 3932 8133
      3932 8134 3934 8137 3946 8120
TIME...MOT...LOC 0744Z 299DEG 53KT 3934 8118 

$$

OHC167-WVC073-085-095-080800-
/O.CON.KRLX.SV.W.0024.000000T0000Z-200408T0800Z/
Washington OH-Pleasants WV-Ritchie WV-Tyler WV-
345 AM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR EAST CENTRAL WASHINGTON...PLEASANTS...NORTHERN RITCHIE AND
SOUTHWESTERN TYLER COUNTIES...

At 344 AM EDT, a severe thunderstorm was located near St. Marys,
moving southeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Harrisville, St. Marys, Pennsboro, Belmont, North Bend State Park,
Newport, Ellenboro, Willow Island, Maxwell, Schultz, Mountain,
Hebron, Pike and Highland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3937 8087 3912 8099 3927 8124 3928 8126
      3930 8127 3930 8129 3931 8133 3932 8133
      3932 8134 3934 8137 3946 8120
TIME...MOT...LOC 0744Z 299DEG 53KT 3934 8118 

HAIL...1.00IN
WIND...60MPH
 
$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:43 AM EDT, 51 minutes earlier.

Area forecast discussion, Apr 8, 2:43 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
243 AM EDT Wed Apr 8 2020

.SYNOPSIS...
A much stronger cold front Thursday. High pressure Friday and
Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 150 AM Wednesday...

QLCS with scattered reports of damaging wind gusts, currently
over central OH and southern PA, will continue to advance
southeastward into the predawn hours. A bit of a capping
inversion exists around H7 across the area from the EML that
overspread the area last evening with instability becoming more
elevated with each passing hour as the surface cools.
Still...given the well organized structure and cold poop
propagation, I expect the eastward extent of this line to
continue to produce damaging wind gusts as it clips our
northeast WV counties in the next few hours. Farther west along
the line in central OH, a gradual weakening trend should ensue
as it advances out of our se OH counties and central WV in the
predawn. Models are struggling with how far south to take this,
with the HRRR seemingly flip flopping with keeping it more
across the central and northern Lowlands to sagging it south
into the Coal Fields by sunrise. For now, I will play the
middle road solution and monitor trends.

The actual cold front will lag several hours behind, decaying as
it meanders into the area. Meanwhile, surface heating across
the southern half of the area where there will be less clouds
will allow instability to build with MLCAPE values approaching 2
grand with deep layer shear values supportive of convective
growth. This should allow for an uptick in coverage this
afternoon across southern counties in the vicinity of the
boundary. A few of these storms could become strong as the
advance southeast out of the area in the late afternoon.

We will see a break in the action this evening as we await the
arrival of much stronger cold front. Convection associated with
this will race into the area around midnight or shortly
thereafter. SPC has the Tug Fork Valley painted in a slight
risk with an enhanced farther west across much of the Lower OH
Valley and TN Valley. Despite the time of night, MLCAPE values
will remain high and with strong deep layer shear and steep mid
level lapse rates, the potential for large hail and especially
damaging wind gusts will exist along the QLCS from the Tri-State
region and extending south into the Coal Fields and southwest
VA.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 224 PM Tuesday...

Low level warm air advection will get underway again Wednesday
evening with scattered convection impacting the CWA overnight as
a strong cold front approaches the region. Severe threat does
not look overly impressive at this time, but given the forcing
and wind fields, a few strong storms will be possible. Front
then pushes across the area early Thursday morning with daytime
temps either steady-state or falling through the day as cold air
advection strengthens. Attention then turns to potentially
windy/very windy conditions in the afternoon. If enough clearing
occurs during the day, dry-adiabatic lapse rates from the sfc
to nearly H7 along with strong low level wind fields will
promote near Wind Advisory conditions during Thurs
midday/afternoon for especially the northern half of the CWA.
More significant cold air advection should occur Thursday night
into Friday as the parent mid/upper level trough axes briefly
push south across the area. Temps Friday will be rather chilly
by early/mid April standards.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 227 PM Tuesday...

Sfc high pressure influences area weather for Saturday before
potentially impactful weather returns next week. Global models
have come into a little better agreement today with next weeks
synoptic pattern. A strong area of low pressure is currently
prog to hook northeast out of the Great Plains and up the Ohio
River Valley early next week. If this output holds, then our
next chance of spring-like weather and precip could occur at
that time.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
As of 235 AM Wednesday...

Line of strong convection along and ahead of a cold front will
move into the area over the next several hours. Strong gusts
are possible across northern TAF sites thru 09Z as this moves
through along with brief IFR conditions with a period of
lingering MVFR CIGs. It will take until closer to 12Z for this
to affect HTS/CRW and should be in a much weakened fashion.

The boundary will slow later this morning and with additional
heating, convection be realized once again this afternoon with
BKW potentially affected with TSRA.

Another, much stronger, cold front will cross in the 06-12Z time
frame tonight with another round of convection, potentially with
strong winds for HTS/CRW/BKW.

Gusty and variable winds possible with any thunderstorms through
12Z with west to northwesterly behind the front, becoming gusty
in the afternoon to 20 kts.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY...

FORECAST CONFIDENCE: Medium 06-12Z, high thereafter.

ALTERNATE SCENARIOS: Broken line of thunderstorms moving through
12Z will create highly variable cig/vis in the heaviest
downpours.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              WED 04/08/20
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    M    H    M    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    M    M    M    H    H    H    H    H    M    H
CKB CONSISTENCY  H    H    M    M    H    H    H    H    H    H    H    H

AFTER 06Z THURSDAY...
IFR conditions possible in showers and thunderstorms Wednesday
night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/30
NEAR TERM...30
SHORT TERM...RH
LONG TERM...RH
AVIATION...30
Hazardous weather outlook, Apr 7, 11:45 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1145 PM EDT Tue Apr 7 2020

KYZ101>103-105-OHZ083-085>087-WVZ005>008-013>018-024>030-034-039-040-
090345-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH-
Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Wyoming-Upshur-
Barbour-
1145 PM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central West Virginia, northern
West Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

A slight risk of severe thunderstorms exists for the entire area
tonight. Scattered strong to severe thunderstorms or a line of
storms may impact much of the area late tonight. Damaging winds and
are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-084-WVZ009>011-019-020-031-032-090345-
Perry-Morgan-Athens-Washington-Vinton-Wood-Pleasants-Tyler-Ritchie-
Doddridge-Harrison-Taylor-
1145 PM EDT Tue Apr 7 2020

...SEVERE THUNDERSTORM WATCH 85 IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-090345-
Dickenson-Buchanan-McDowell-
1145 PM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Tonight.

There is a marginal risk for severe thunderstorms late tonight with
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ515>526-090345-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1145 PM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Tonight.

A slight risk of severe thunderstorms exists for the entire area
tonight. Scattered strong to severe thunderstorms or a line of
storms may impact much of the area late tonight. Damaging winds are
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 7, 9:35 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
935 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             1 S MOUNTAIN            39.36N  80.91W
04/07/2020  E1.25 INCH       RITCHIE            WV   EMERGENCY MNGR

            HAIL DAMAGE TO ROOF SHINGLES AND SIDING ON ROUTE 74
            NEAR RITCHIE/TYLER COUNTY LINE. ALSO PLOWING 2 TO 3
            INCHES OF HAIL ACCUMULATION ON ROUTE 74 BETWEEN MOUNTAIN
            AND PENNSBORO. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX2000777

TRM
Local storm report, Apr 7, 9:42 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             WEST UNION              39.30N  80.78W
04/07/2020  E1.25 INCH       DODDRIDGE          WV   EMERGENCY MNGR

            HAIL DAMAGE TO ROOF SHINGLES AND SIDING. ALSO PLOWING
            HAIL ACCUMULATION ON ROUTE 50 BETWEEN THE PENNSBORO AND
            WEST UNION EXITS. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX2000778

TRM
Local storm report, Apr 7, 9:46 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 E MOUNTAIN            39.36N  80.87W
04/07/2020                   TYLER              WV   EMERGENCY MNGR

            ONE TREE CLEARED FROM ROUTE 74 NEAR THE RITCHIE/TYLER
            COUNTY LINE.

&&

EVENT NUMBER RLX2000779

TRM
Local storm report, Apr 7, 9:52 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
952 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             ELKINS                  38.93N  79.85W
04/07/2020  E0.75 INCH       RANDOLPH           WV   PUBLIC

            DIME SIZED HAIL REPORTED IN EKLINS

0537 PM     HAIL             2 N LOWER SALEM         39.59N  81.39W
04/07/2020  M1.75 INCH       WASHINGTON         OH   PUBLIC

            GOLF BALL SIZE HAIL LASTING FOR 15 MINUTES

0554 PM     HAIL             3 E LOWER SALEM         39.56N  81.34W
04/07/2020  E1.00 INCH       WASHINGTON         OH   TRAINED SPOTTER

            QUARTER SIZE HAIL AND HEAVY RAIN REPORTED.

0630 PM     HAIL             1 S MOUNTAIN            39.36N  80.91W
04/07/2020  E1.25 INCH       RITCHIE            WV   EMERGENCY MNGR

            HAIL DAMAGE TO ROOF SHINGLES AND SIDING ON ROUTE 74
            NEAR RITCHIE/TYLER COUNTY LINE. ALSO PLOWING 2 TO 3
            INCHES OF HAIL ACCUMULATION ON ROUTE 74 BETWEEN MOUNTAIN
            AND PENNSBORO. TIME ESTIMATED FROM RADAR.

0630 PM     TSTM WND DMG     2 E MOUNTAIN            39.36N  80.87W
04/07/2020                   TYLER              WV   EMERGENCY MNGR

            ONE TREE CLEARED FROM ROUTE 74 NEAR THE RITCHIE/TYLER
            COUNTY LINE.

0636 PM     HAIL             PENNSBORO               39.28N  80.97W
04/07/2020  M1.00 INCH       RITCHIE            WV   TRAINED SPOTTER

            BIGGEST HAIL STONE SIZE OF A QUATER. NICKLE SIZE HAIL
            COVERING THE GROUND.

0644 PM     HAIL             WEST UNION              39.30N  80.78W
04/07/2020  E1.25 INCH       DODDRIDGE          WV   EMERGENCY MNGR

            HAIL DAMAGE TO ROOF SHINGLES AND SIDING. ALSO PLOWING
            HAIL ACCUMULATION ON ROUTE 50 BETWEEN THE PENNSBORO AND
            WEST UNION EXITS. TIME ESTIMATED FROM RADAR.

0707 PM     HAIL             1 SSW LEOPOLD           39.11N  80.75W
04/07/2020  M1.00 INCH       DODDRIDGE          WV   PUBLIC

            QUARTER SIZE HAIL.

0725 PM     HAIL             JACKSON MILL            39.10N  80.48W
04/07/2020  M0.75 INCH       LEWIS              WV   PUBLIC

            DIME SIZE HAIL.

0728 PM     HAIL             2 SE WESTON             39.02N  80.44W
04/07/2020  M0.75 INCH       LEWIS              WV   TRAINED SPOTTER

            DIME SIZE HAIL COVERING THE GROUND.

0730 PM     HAIL             5 SSW STONEWALL JACKSON 38.94N  80.51W
04/07/2020  M1.25 INCH       LEWIS              WV   PUBLIC

            HALF DOLLAR SIZE HAIL.

0735 PM     HAIL             3 SW WESTON             39.01N  80.51W
04/07/2020  M1.75 INCH       LEWIS              WV   TRAINED SPOTTER

            GOLF BALL SIZE HAIL COVERING THE GROUND.

0739 PM     HAIL             STONEWALL JACKSON       39.01N  80.47W
04/07/2020  M1.75 INCH       LEWIS              WV   PARK/FOREST SRVC

            GOLF BALL SIZE HAIL.

0748 PM     HAIL             FRENCH CREEK            38.89N  80.30W
04/07/2020  E0.75 INCH       UPSHUR             WV   TRAINED SPOTTER

            DIME SIZE HAIL COVERING THE GROUND IN POCKETS.

0748 PM     HAIL             FRENCH CREEK            38.89N  80.30W
04/07/2020  M1.50 INCH       UPSHUR             WV   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL, LOTS OF THEM.

&&

EVENT NUMBER RLX2000765 RLX2000766 RLX2000773 RLX2000777 RLX2000779
RLX2000767 RLX2000778 RLX2000768 RLX2000770 RLX2000769 RLX2000774
RLX2000771 RLX2000772 RLX2000775 RLX2000776

ROCHE
Special weather statement, Apr 8, 2:59 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
259 AM EDT Wed Apr 8 2020

OHZ067-080715-
Morgan-
259 AM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORGAN COUNTY...

At 259 AM EDT, a strong thunderstorm was located 8 miles northeast of
McConnelsville, moving east at 60 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

This storm will remain over mainly rural areas of northeastern Morgan
County.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3975 8164 3971 8164 3973 8184 3976 8184
TIME...MOT...LOC 0659Z 274DEG 53KT 3976 8176

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:12 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur33 min
Apr 7, 8:41 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph34 min
Apr 8, 3:40 AM EDTSevere Thunderstorm WarningRLXRitchie, Wood35 min
Apr 8, 4:22 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Jackson, Wirt23 min
Apr 8, 4:33 AM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster27 min
Apr 8, 5:39 AM EDTSpecial Weather StatementRLXJackson36 min
Apr 8, 6:28 AM EDTSpecial Weather StatementRLXMason32 min
Apr 8, 7:09 AM EDTSpecial Weather StatementRLXKanawha, Putnam66 min
Apr 8, 8:27 AM EDTSpecial Weather StatementRLXMason33 min
Apr 8, 8:50 AM EDTSevere Thunderstorm WarningRLXKanawha, Putnam40 min
Apr 8, 9:32 AM EDTSpecial Weather StatementRLXKanawha28 min
Apr 8, 9:39 AM EDTSpecial Weather StatementRLXClay36 min
Apr 8, 9:53 AM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas2 hr
Apr 8, 12:22 PM EDTSpecial Weather StatementRLXPutnam23 min
Apr 8, 12:27 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam33 min
Apr 8, 1:07 PM EDTFlash Flood WarningRLXKanawha, Putnam3 hr
Apr 8, 1:08 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam38 min
Apr 8, 1:17 PM EDTSpecial Weather StatementRLXPleasants88 min
Apr 8, 1:27 PM EDTSpecial Weather StatementRLXFayette33 min
Apr 8, 1:39 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha, Raleigh51 min
Apr 8, 1:54 PM EDTTornado WarningRLXFayette, Raleigh26 min
Apr 8, 2:01 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne36 min
Apr 8, 2:16 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh33 min
Apr 8, 2:21 PM EDTSpecial Weather StatementRLXKanawha24 min
Apr 8, 2:42 PM EDTSpecial Weather StatementRLXLincoln33 min
Apr 8, 2:48 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln27 min
Apr 8, 2:59 PM EDTSpecial Weather StatementRLXKanawha31 min
Apr 8, 3:10 PM EDTSevere Thunderstorm WarningRLXBoone, Logan35 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming32 min
Apr 8, 3:51 PM EDTSpecial Weather StatementRLXMingo24 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Raleigh, Wyoming47 min
Apr 8, 4:06 PM EDTSpecial Weather StatementRLXMcDowell24 min
Apr 8, 2:59 AM EDTSpecial Weather StatementRLXMorgan16 min
Apr 8, 3:03 AM EDTSevere Thunderstorm WarningRLXMorgan27 min
Apr 8, 3:26 AM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington34 min
Apr 8, 3:50 AM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Vinton, Washington25 min
Apr 8, 5:49 AM EDTSevere Thunderstorm WarningRLXGallia, Jackson26 min
Apr 8, 6:00 AM EDTSevere Thunderstorm WarningRLXGallia, Jackson30 min
Apr 8, 8:18 AM EDTSpecial Weather StatementRLXJackson27 min
Apr 8, 1:33 PM EDTSpecial Weather StatementRLXLawrence27 min
Apr 8, 4:51 PM EDTAreal Flood WarningRLXWashington5 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.